Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2018  |  Volume : 50  |  Issue : 4  |  Page : 212--214

Zidovudine-induced lactic acidosis with acute pancreatitis and myopathy: Lethal and rare complications

Subodh Kumar Mahto, Pulin Kumar Gupta, Rajesh Satyapal Taneja, Akanksha Singh 
 Department of Medicine, PGIMER, Dr. RML Hospital, New Delhi, India

Correspondence Address:
Dr. Subodh Kumar Mahto
Department of Medicine, OPD Block, PGIMER, Dr. RML Hospital, New Delhi - 110 001
India

Highly active antiretroviral therapy (HAART) is nowadays universally available to patients with HIV/AIDS. This has led to increased longevity in people living with HIV/AIDS. However, these patients frequently face chronic and rarely acute life-threatening complications of HAART. Herein, we report the case of a patient who was on HAART and developed zidovudine-induced lactic acidosis, acute pancreatitis, and myopathy. Although these acute complications are rare, a high index of suspicion is required for early diagnosis and to reduce significant morbidity and mortality.


How to cite this article:
Mahto SK, Gupta PK, Taneja RS, Singh A. Zidovudine-induced lactic acidosis with acute pancreatitis and myopathy: Lethal and rare complications.Indian J Pharmacol 2018;50:212-214


How to cite this URL:
Mahto SK, Gupta PK, Taneja RS, Singh A. Zidovudine-induced lactic acidosis with acute pancreatitis and myopathy: Lethal and rare complications. Indian J Pharmacol [serial online] 2018 [cited 2022 Aug 10 ];50:212-214
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2018;volume=50;issue=4;spage=212;epage=214;aulast=Mahto;type=0